Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 31, NWS St. Louis, MO

January 25, 2010Saint Charles County, Missouri; Madison County, Illinois

NWS St. Louis, MO issued this river flood warning at Jan 25, 2010, 11:38 AM CST for Saint Charles County, Missouri; Madison County, Illinois. It took effect at Jan 26, 2010, 8:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 11:38 AM CST (17:38 UTC)
In effect from
Jan 26, 2010, 8:00 AM CST
Expired
Jan 27, 2010, 11:20 AM CST
In force
27 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Madison County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:20 AM CST, 6 hours 18 minutes earlier.

Area forecast discussion, Jan 25, 5:20 AM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
520 AM CST MON JAN 25 2010

.DISCUSSION...
/435 AM CST MON JAN 25 2010/

PRIMARY CONCERNS THIS FCST PD ARE APCHG CDFNT...LINGERING EFFECTS
OF DEPARTING LOW PRES SYS...AND POTENTIAL WINTER STORM SYSTEM
SOMEWHERE IN THE MID MISSISSIPPI VALLEY DURING THE WED TO FRI
TIMEFRAME.

TODAY AND TONIGHT...EARLY MORNING WATER VAPOR IMAGERY DEPICTS A
COMPLEX LOW PRES SYSTEM ACROSS THE CENTRAL CONUS WITH SEVERAL
DISTINCT VORT MAXIMA UNDERGOING FUJIWHARA MOTION AS THE ENTIRE
SYSTEM TRANSLATES EWD. ASCENT ASSOCIATED WITH ONE OF THESE VORT
LOBES WAS SUPPORTING A BROAD AREA OF -SN ACROSS IA/NE/SD. GIVEN
DECREASING CONDENSATION PRES DEFICITS AND CONTINUING ISENTROPIC
UPGLIDE ALONG THE 295K SFC AS DEPICTED BY
ECMWF/GFS/UKMET/GEM...EXPECT -SN TO PERSIST ACROSS NERN MO/WRN IL
TODAY BEFORE TAPERING OFF TONIGHT. LITTLE TO NO ACCUMULATION IS
EXPECTED OUTSIDE OF FAR NERN MO WHERE A FEW TENTHS OF AN INCH OF
SNOW IS POSSIBLE. STG CDFNT NOTED ACROSS NWRN MO ON 09Z SFC ANALYSIS
WILL MOVE THROUGH THE CWA TODAY WITH FALLING TEMPERATURES DURING THE
DAY AND STG GUSTY WINDS OVERSPREADING THE AREA. RAGGED AREAS IN
WRAPAROUND STRATOCU DECK OVERHEAD SHOULD FILL BACK IN WITH CONTINUED
CAA ALOFT.

ATTN THEN TURNS TO MID-WEEK STORM SYSTEM EXPECTED TO BRING WINTER
WEATHER TO PORTIONS OF THE MID MISSISSIPPI VALLEY.
UNFORTUNATELY...ATTM THE NASCENT SYSTEM IS LITTLE MORE THAN A SWIRL
ON WATER VAPOR IMAGERY OVER THE PACIFIC OCEAN AND HAS NOT ENTERED
THE UPPER AIR NETWORK...WHICH DECREASES CONFIDENCE IN THE SPECIFICS
OF PRECIP TYPE...TIMING...AND LOCATION. MODELS DIFFER ON EVOLUTION
ALTHOUGH TRENDS HAVE BEEN SIMILAR OVER THE PAST FEW DAYS WITH THE
GFS FARTHEST S AND THE ECMWF/GEM SPREADING PRECIP N INTO THE CWA.
DIFFERENCES ASIDE...APPEARS THAT THERE WILL BE TWO WAVES OF PRECIP.
FIRST WAVE WILL BE ASSOCIATED WITH ISENTROPIC ASCENT AHEAD OF THE
MAIN SYSTEM AS ECMWF/GFS/GEM ALL SHOW DECREASING CONDENSATION
PRESSURE DEFICITS BEFORE UPGLIDE BEGINS IN EARNEST ON WED. THERMAL
PROFILES SUPPORT PURE -SN IN THE NORTH...-RASN ACROSS THE
MIDDLE...AND -RA IN FAR SRN COUNTIES. SWLY FLOW AROUND A SFC HIGH TO
THE SE AND NWLY TO WLY FLOW BETWEEN THE COMPLEX HUDSON BAY LOW PRES
SYS AND A SEWD MOVING HIGH WILL LEAD TO A STRENGTHENING BAROCLINIC
ZONE SOMEWHERE IN THE MID MISSISSIPPI VALLEY ON WED NIGHT INTO THU.
INTRIGUINGLY...MODELS ALSO HINT AT A FAVORABLY COUPLED JET STRUCTURE
AS THE SYS PROGRESSES NEWD AND THE HUDSON BAY VORTEX SAGS SWD INTO
THE GRTLKS. PTYPE CONCERNS FOR THE SECOND WAVE ARE ROOTED IN HOW
FAR SOUTH THE COLD AIR WILL SPILL AND WHAT THE THERMAL PROFILE
ALOFT WILL LOOK LIKE. IF THE COLD AIR PUSHES FAR ENOUGH
SOUTH...THERE IS CONCERN FOR A FREEZING RAIN EVENT...ESPECIALLY
ACROSS SRN COUNTIES. IF THE THERMAL PROFILE IS COLD ENOUGH...MOST
OF THE PRECIP WOULD FALL AS SNOW. ATTM STILL ANTICIPATE A MIXED
PTYPE EVENT APPROX S OF I70...BUT DETAILS WILL REQUIRE FURTHER
REFINEMENT.

NO CHANGES PAST 12Z FRI.

KANOFSKY

&&

.AVIATION...
/519 AM CST MON JAN 25 2010/

FOR THE 12Z TAFS...
SURFACE PRESSURE GRADIENT CONTINUES TO TIGHTEN WITH GUSTY NORTHWEST
WINDS EXPECTED THROUGH THIS EVENING BEHIND REINFORCING COLD FRONT.
CERTAINLY APPEARS THAT WIND GUSTS BETWEEN 30 AND 35 KTS WILL BE
POSSIBLE THIS AFTERNOON GIVEN UPSTREAM OBSERVATIONS AND LATEST MODEL
DATA. MAIN AREA OF SNOW ACROSS IOWA WILL CONTINUE TO MOVE EAST AND
CLIP KUIN WITH A PERIOD OF LIGHT SNOW BETWEEN 13 AND 18Z...WITH ONLY
SCATTERED SNOW SHOWERS OR FLURRIES AT THE OTHER TERMINALS. I SUPPOSE
THERE COULD BE SOME BRIEF REDUCTIONS IN VISIBILIY WITH MORE ROBUST
SNOW SHOWERS...BUT OVERALL...EXPECT VFR VISIBILITIES AND VFR/MVFR
CEILINGS TODAY.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 25, 5:10 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
510 AM CST MON JAN 25 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
510 AM CST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS ARE EXPECTED TODAY. MOST AREAS WILL RECEIVE
LITTLE OR NO ACCUMULATION ALTHOUGH PARTS OF FAR NORTHEASTERN
MISSOURI AND WEST CENTRAL ILLINOIS COULD RECEIVE A FEW TENTHS OF
AN INCH OF SNOWFALL.

NORTHWEST WINDS WILL INCREASE TODAY...WITH 30 TO 40 MPH GUSTS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM IS EXPECTED TO BRING WINTER WEATHER TO PARTS OF
THE AREA FROM WEDNESDAY THROUGH FRIDAY. ON WEDNESDAY AND WEDNESDAY
NIGHT...LIGHT SNOW IS POSSIBLE NORTH OF INTERSTATE 70 AND A MIX OF
SNOW...SLEET...AND FREEZING RAIN IS POSSIBLE SOUTH OF INTERSTATE
70.

ON THURSDAY AND FRIDAY...A SIGNIFICANT WINTER WEATHER EVENT
IS LIKELY ACROSS THE MIDDLE MISSISSIPPI VALLEY. THE TYPE...LOCATION
AND AMOUNT OF WINTER PRECIPITATION THAT FALLS IN ANY LOCATION WILL
HEAVILY DEPEND ON THE TRACK OF THE STORM. A SMALL CHANGE IN THE
TRACK OF THE STORM WILL HAVE A LARGE IMPACT ON THE RESULTING
WEATHER. AT THIS TIME...SIGNIFICANT SNOW...SLEET AND FREEZING RAIN
ACCUMULATION APPEARS POSSIBLE ACROSS SOUTHERN MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

In the hours before

Local storm report, Jan 25, 9:29 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CST MON JAN 25 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0929 AM     SNOW             2 NW CAMP POINT         40.06N  91.09W
01/25/2010  M1.0 INCH        ADAMS              IL   TRAINED SPOTTER

            CONTINUING TO SNOW.

&&

EVENT NUMBER LSX1000209

SIPPRELL
Local storm report, Jan 25, 10:55 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 AM CST MON JAN 25 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1055 AM     SNOW             QUINCY                  39.93N  91.39W
01/25/2010  M0.5 INCH        ADAMS              IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX1000210

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:35 PM CSTRiver Flood WarningLSXSaint Charles, Saint Louis24 hr
Jan 25, 11:38 AM CSTRiver Flood WarningLSXLincoln24 hr
Jan 25, 11:38 AM CSTRiver Flood WarningLSXSaint Charles3 days

Nearby

River Flood Warnings in Missouri, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.